# SDR 2013FA0000148

- Difficulty date: January 25, 2013
- Submitted: March 5, 2013
- Operation: General aviation
- Aircraft: N66174
- Make and model: Cessna 172P
- Aircraft serial: 17275975
- Aircraft time: 866 hours
- System (JASC): 2421 · AC Generator-Alternator
- Part: Thru Bolt
- Part number: ES4126
- Part serial: NOTSERIALIZED
- Condition: Backed Out
- Location: Alternator
- Part time: 44 hours, 44 cycles
- Component: Alternator, Kelly
- Component part number: DOFF10300B
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

PILOT EXPERIENCED A LOSS OF ELECTRICAL POWER IN FLIGHT.    R & R ALTERNATOR. NO OTHER DAMAGE TO ACFT WAS NOTED.  FURTHER EXAMINATION OF FAILED ALTERNATOR REVEALED ONE OF THE THROUGH BOLTS THAT SECURE HALVES OF THE ALTERNATOR HOUSING HAD BACKED OUT, RESULTING IN FAILURE.
